Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 3, 2002, 12:29 PM MDT for Moffat County, Routt County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2002, 12:29 PM MDT (18:29 UTC)
- Expired
- Jun 3, 2002, 1:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Grand Junction, CO
- Area
- Whole counties
Counties Moffat County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 174 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484 WUUS55 KGJT 031829 SVRGJT COC081-107-031915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1228 PM MDT MON JUN 3 2002 THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MOFFAT COUNTY IN NORTHWEST COLORADO THIS INCLUDES THE CITY OF CRAIG WEST CENTRAL ROUTT COUNTY IN NORTHWEST COLORADO * UNTIL 115 PM MDT * AT 1226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTH OF CRAIG...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR HAMILTON AT 1245 PM MDT NEAR HAYDEN AT 115 PM MDT THIS SEVERE THUNDERSTORM WILL PRODUCE WINDS IN EXCESS OF 60 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAND JUNCTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:10 AM MDT, 9 hours 19 minutes earlier.
Area forecast discussion, Jun 3, 3:10 AM MDT, 9 hours 19 minutes before
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 310 AM MDT MON JUN 3 2002 MODELS IN BETTER AGREEMENT AND HAVE TENDED TOWARD AVN SOLUTION FOR APPROACHING TROF CURRENTLY OVER THE GREAT BASIN. EXPECT MOSTLY CLOUDY SKIES TODAY AS SYSTEM MOVES INTO OUR CWA. SYSTEM WILL SLOWLY SAG SOUTHEAST WITH ACCOMPANYING COLD FRONT THROUGH TONIGHT. BEST MOISTURE AND FORCING WILL BE OVER NORTHERN SECTIONS EARLY THEN PUSH SOUTH LATER TODAY AND TONIGHT. HAVE GONE WITH SCT POPS ACROSS THE NORTH AND MOUNTAINS WITH ISOLATED POPS ACROSS THE SOUTH FOR TODAY. EXPECT GUSTY WINDS WITH THE ONSET OF SHOWER ACTIVITY UNTIL LOWER TROP MOISTURE INCREASES. AS THE TROF MOVES SLOWLY ACROSS THE CWA TONIGHT HAVE GONE WITH SCT/CHANCE POPS MOST LOCATIONS WITH GOOD MOISTURE AND ADEQUATE FORCING. MODELS KEEP TROF AND MOISTURE OVER COLORADO ON TUESDAY WITH CLEARING OVER EASTERN UTAH. HAVE GONE WITH MOSTLY CLOUDY AND COOLER CONDITIONS WITH SLIGHT CHANCE/CHANCE POPS ACROSS ALL OF COLORADO ZONES WITH PARTLY CLOUDY OVER WESTERN SECTIONS OF CWA. SYSTEM SLOWLY MOVES SOUTH OF THE AREA ON TUESDAY NIGHT WITH A RETURN TO MOSTLY CLEAR/PARTLY CLOUDY SKIES. RIDGE AXIS BUILDS IN FROM THE SOUTHWEST ON WEDNESDAY WITH MOSTLY SUNNY/PARTLY CLOUDY SKIES AND WARMER TEMPERATURE ACROSS THE REGION. MPM THURSDAY-SUNDAY: BIG DISAGREEMENT AMONG MODELS IN THE LARGE SCALE PATTERN. SOLUTIONS SPLIT FOR THE THURSDAY AND FRIDAY TIME FRAME...BETWEEN THE SOUTHERN END OF TROUGH CUTTING OFF OVER THE DESERT SOUTHWEST AND NORTHERN MEXICO...AND A MORE PROGRESSIVE SOLUTION WITH A STRONG RIDGE BUILDING OVER THE AREA. LATEST MRF TRENDING FASTER THAN PREVIOUS RUN. WILL LEAN TOWARD THE MORE PROGRESSIVE PATTERN OF THE LATEST AVN/MRF BUT NOT WARM THINGS UP AS MUCH AS THE MODELS SUGGEST. BETTER AGREEMENT TOWARD THE END OF THE WEEK WITH THE MODELS SHOWING A TROUGH MOVING INTO THE PACIFIC NORTHWEST AND ACROSS THE ROCKIES. THICKNESS PATTERN SUGGESTING A DRY COLD FRONT PASSAGE SATURDAY. COOLING TREND OVER THE WEEKEND WITH BREEZY TO WINDY CONDITIONS SATURDAY. WILL KEEP THINGS DRY. TAL WESTERN COLORADO AND EASTERN UTAH EMERGENCY MANAGERS SHOULD MAINTAIN A HEIGHTENED LEVEL OF WEATHER AWARENESS TODAY DUE TO SHOWER AND THUNDERSTORM ACTIVITY AND RESULTANT GUSTY WINDS NEAR STORMS. .GJT...NONE.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:41 PM MDT | Severe Thunderstorm Warning | GJT | Rio Blanco | 49 min |
| Jun 3, 4:27 PM MDT | Tornado Warning | GJT | Rio Blanco | 18 min |
| Jun 3, 4:44 PM MDT | Severe Thunderstorm Warning | GJT | Rio Blanco | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.